Hi I was on buspar, 15mg 3x daily for generalized anxiety, and used klonopin to cope until it reached its full dosage. After 8 weeks of being on the buspar 45mg total daily I was still feeling the anxiousness although it was less. My doctor suggested to increase to 30mg twice daily. I began this 3 days ago, and these 3 days I have been feeling worse. Can it be because the buspar has not built up in my system at 60mg daily so my body is just noticing the missing dose mid day from when I was on the 45mg?
Answer: Buspirone in general takes at least one to two weeks to have an initial effect and generally can take up to four to six weeks to actually have its full clinical effect. So it's not really the best medication to use if one is trying to manage anxiety symptoms rapidly or urgently.Apr 16, 2008
Personally I took Buspar for 8 weeks and in my opinion it was worthless, did nothing for my anxiety. I was like taking sugar pill. Just my experience.
I honestly thought the maximum recommended dose of Buspar was 30 mg/day, and if you weren't getting benefits from it after being on it for several weeks, you needed to move on. G mc, can you add your thoughts?
('Sup Meggie!) I have read that buspar can be taken up to 30mg a day in divided doses for some people, and 60mg a day in divided doses, for other people. I took many different dosages in the beginning. I started feeling better the first week or so, but my doctor started me at only 5mg a day. Then I took 5mg 3 times a day, then went to 10mg 3 times a day. At this point, I started having dizziness and headaches and nausea. Went back to 5mg doses and have been fine ever since. For me the lower doses address the anxiety issues without giving me side effects. I have taken buspar for about a year and a half now. Each time I tried the 10mg dose, I felt the side effects return, so 5mg is the correct dosage for me. We are all different. Work with your doctor and the two of you will find the right dose. Or maybe your doctor will have you try a different medication for anxiety. Keep posting and let us know how you are doing.
Perhaps your body is trying to tell you that it can't tolerate that high of a dose, and less could be more effective for you. IDK.
P.S. I have seen several people mention that the second dose of the day made them feel bad and they eliminated that dose and went to two doses a day and felt better. Just some food for thought... G mc
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 20 Sep 2018 • 8 answers
Updated 23 Oct 2012 • 3 answers
Updated 23 Mar 2017 • 4 answers
Updated 16 Sep 2017 • 3 answers
Updated 12 Dec 2017 • 3 answers